Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 188, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 9, 2000, 11:07 AM EDT for Fairfield County, Licking County, Ohio. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 11:07 AM EDT (15:07 UTC)
- Expired
- Aug 9, 2000, 11:50 AM EDT
- In force
- 43 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Fairfield County, OH, Licking County, OH
The radar
The Cincinnati radar (KILN), 122 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 11:27 AM EDT | Thunderstorm Wind 50 E | Countywide, OH | Numerous trees downed across the county. |
| Aug 9, 11:30 AM EDT | Thunderstorm Wind 50 E | Newark, OH | Numerous trees downed around Newark. Also, quarter size hail fell at Kirkersville. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 10:30 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2404 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 091508 SVRILN OHC045-089-091550- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1107 AM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAIRFIELD COUNTY IN CENTRAL OHIO... LICKING COUNTY IN CENTRAL OHIO... * UNTIL 1150 AM EDT... * AT 1107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF PICKERINGTON...OR ABOUT 6 MILES EAST OF GROVE CITY...MOVING EAST AT 55 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PICKERINGTON... PATASKALA... LANCASTER... HEBRON... HEATH... FAIRFIELD BEACH... BUCKEYE LAKE... BREMEN... BALTIMORE... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ RANDALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 9:50 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 9, 9:50 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 950 AM EDT WED AUG 9 2000 MCS MOVG ACRS NWRN PORTION OF CWFA. LTST SAT VSBL PIX SHWG LWR CLDS ACRS ABT NRN HALF OF FA WITH MAINLY CLR SKIES TO THE S. MCS LOOKS TO BE TRACKING PRETTY MUCH ESE ALG THIS BNDRY. THIS AREA ALREADY UNSTBL WITH DWPTS IN THE LOW TO MID 70S AND 12Z ILN RAOB SHWG A CAPE OF 1500 J/KG. THUS...SHUD CONT TO SEE MCS TRACK ACRS FA THRU RMNDR MRNG. MRNG ACTVTY MAY LIMIT INSTBLTY A BIT FOR THIS AFTN BUT WITH CRNT TSTMS MOVG E AT ABT 50 MPH...DO XPCT TO SEE SOME CLRG ON BACK SIDE THRU THIS AFTN. THIS SHUD ALLOW AREA TO DSTBLZ AGN THRU LATE AFTN. TRYING TO MODIFY MRNG SNDG FOR THIS AFTN GIVES CAPE3S OF ARND 4000 J/KG ASSUMING WE CAN WRM INTO THE UPR 80S. WL NOT MESS TO MUCH WITH AFTN WORDING IN FCST BUT WL TRY TO DROP SOME OF THE CRNT WATCH ACRS THE FAR NW WITH ZONE UPDATE. .ILN...NONE. LOTT
In the hours before
Special weather statement, Aug 9, 5:20 AM EDT, 5 hours 47 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-091500- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 520 AM EDT WED AUG 9 2000 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTHERN KENTUCKY...SOUTHEASTERN AND EAST-CENTRAL INDIANA...AND SOUTHWESTERN AND CENTRAL OHIO... THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS MODERATE RISK OF SEVERE THUNDERSTORMS TODAY INTO THIS EVENING AROUND DAYTON... BELLEFONTAINE...COLUMBUS...SPRINGFIELD...CINCINNATI AND PORTSMOUTH IN OHIO. ALSO IN THE MODERATE RISK AREA ARE RICHMOND AND VERSAILLES INDIANA AND MAYSVILLE AND CARROLLTON KENTUCKY. A WARM...MOIST AND EXTREMELY UNSTABLE ENVIRONMENT IS EXPECTED TO BE IN PLACE ACROSS THE OHIO VALLEY TODAY. A COLD FRONT WILL DROP SOUTHWARD INTO THE OHIO VALLEY BY THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND SOUTH OF THuE FRONT. SOME OF THE STORMS WILL BE SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND WINDS WELL IN EXCESS OF 60 MPH. STORM SPOTTERS MAY BE NEEDED TODAY THROUGH THIS EVENING. WILKINSON
Local storm report, Aug 9, 10:38 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1038 AM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1011 AM PIQUA OH WIND DAMAGE
08/09/00 MIAMI ONE FOOT DIAMETER TREES
BROKEN OFF. REPORTED BY
HAM RADIO OPEnRATOR.Special weather statement, Aug 9, 10:43 AM EDT, 24 minutes before
INZ050-058-059-066-KYZ097-099-100-OHZ034-035-042>046-051>056-060>065- 070>074-078>082-088-091700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1043 AM EDT WED AUG 9 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 4 PM EDT FOR CENTRAL AND SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL PUSH EAST ACROSS CENTRAL AND SOUTH CENTRAL OHIO AND PARTS OF NORTHEAST KENTUCKY THROUGH EARLY AFTERNOON. THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE WITH WINDS IN EXCESS OF 50 MPH. THE SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR POINTS ALONG AND TO THE EAST OF A BELLEFONTAINE THROUGH WILMINGTON TO BROOKSVILLE KENTUCKY LINE. THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL 1 PM EDT FOR AREAS TO THE WEST OF THIS LINE HAS BEEN CANCELLED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL NEWS SOURCE FOR ANY WARNINGS THAT MAY BE ISSUED. LOTT;
Local storm report, Aug 9, 10:51 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1051 AM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1016 AM ARCANUM OH WIND DAMAGE
08/09/00 DARKE THREE FOOT DIAMTER TREE
BLOWN ONTO ROOF OF
HOUSE.
1020 AM VANDALIA OH WIND DAMAGE
08/09/00 MONTGOMERY LARGE TREE DOWN ON
ROAD. NEAR DOG LEG AND
NATIONAL ROADS.
1022 AM SIDNEY OH WIND DAMAGE
08/09/00 SHELBY ONE FOOT DIAMETER TREE
DOWN.
1022 AM FT LORAMIE OH WIND DAMAGE
08/09/00 SHELBY r THREE FOOT DIAMETER
TREE DOWN.The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:14 AM EDT | Severe Thunderstorm Warning | ILN | Darke | 46 min |
| Aug 9, 9:18 AM EDT | Severe Thunderstorm Warning | ILN | Mercer | 42 min |
| Aug 9, 9:44 AM EDT | Severe Thunderstorm Warning | ILN | Preble | 46 min |
| Aug 9, 9:53 AM EDT | Severe Thunderstorm Warning | ILN | Miami | 37 min |
| Aug 9, 9:57 AM EDT | Severe Thunderstorm Warning | ILN | Shelby | 33 min |
| Aug 9, 9:58 AM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 47 min |
| Aug 9, 10:05 AM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 40 min |
| Aug 9, 10:28 AM EDT | Severe Thunderstorm Warning | ILN | Madison | 32 min |
| Aug 9, 10:49 AM EDT | Severe Thunderstorm Warning | ILN | Franklin, Pickaway | 41 min |
| Aug 9, 11:19 AM EDT | Severe Thunderstorm Warning | ILN | Hocking | 41 min |
| Aug 9, 11:57 AM EDT | Severe Thunderstorm Warning | ILN | Scioto | 48 min |
| Aug 9, 12:32 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 43 min |
| Aug 9, 1:39 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize | 36 min |
| Aug 9, 2:12 PM EDT | Severe Thunderstorm Warning | ILN | Logan | 33 min |
| Aug 9, 3:26 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 49 min |
| Aug 9, 3:53 PM EDT | Severe Thunderstorm Warning | ILN | Union | 52 min |
| Aug 9, 4:14 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin | 46 min |
| Aug 9, 4:16 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 29 min |
| Aug 9, 5:08 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 37 min |
| Aug 9, 5:11 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 64 min |
| Aug 9, 5:34 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 41 min |
| Aug 9, 5:36 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 39 min |
| Aug 9, 5:42 PM EDT | Tornado Warning | ILN | Butler, Preble | 48 min |
| Aug 9, 5:47 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 58 min |
| Aug 9, 5:56 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway | 49 min |
| Aug 9, 6:00 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland | 45 min |
| Aug 9, 6:04 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 41 min |
| Aug 9, 6:08 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 52 min |
| Aug 9, 6:12 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 33 min |
| Aug 9, 6:38 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 52 min |
| Aug 9, 6:39 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 66 min |
| Aug 9, 6:50 PM EDT | Tornado Warning | ILN | Brown | 25 min |
| Aug 9, 6:51 PM EDT | Flash Flood Warning | ILN | Brown | 84 min |
| Aug 9, 6:59 PM EDT | Tornado Warning | ILN | Adams | 46 min |
| Aug 9, 7:02 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 58 min |
| Aug 9, 7:08 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 52 min |
| Aug 9, 7:27 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 63 min |
| Aug 9, 7:34 PM EDT | Flash Flood Warning | ILN | Adams | 116 min |
| Aug 9, 7:40 PM EDT | Tornado Warning | ILN | Scioto | 50 min |
| Aug 9, 7:44 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 61 min |
| Aug 9, 7:48 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.